Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the Orlicz-Pettis property in nonlocally convex $ F$-spaces

Author: M. Nawrocki
Journal: Proc. Amer. Math. Soc. 101 (1987), 492-496
MSC: Primary 46A06
MathSciNet review: 908655
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Recently, J. H. Shapiro showed that, contrary to the case of separable $ F$-spaces with separating duals, the Orlicz-Pettis theorem fails for $ {h_p},0 < p < 1$, and some other nonseparable $ F$-spaces of harmonic functions. In this paper we give new, much simpler examples of $ F$-spaces for which the Orlicz-Pettis theorem fails; namely weak-$ {L_p}$ sequence spaces $ l\left( {p,\infty } \right)$ for $ 0 < p \leq 1$. We observe that if $ 0 < p < 1$ then the space $ l\left( {p,\infty } \right)$ is nonseparable but separable with respect to its weak topology. Moreover, we show that the Orlicz-Pettis theorem holds for every Orlicz sequence space (even nonseparable).

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46A06

Retrieve articles in all journals with MSC: 46A06

Additional Information

Keywords: The Orlicz-Pettis theorem, weak-$ {L_p}$ spaces, Orlicz spaces
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society